Hepatitis C Home > Flu-like Symptoms With Hepatitis C Combination Therapy
It's common for people to experience flu-like symptoms while taking combination therapy for their hepatitis C. These flu-like symptoms are usually worse at the beginning of the therapy but get better over time. It may help to take an over-the-counter pain reliever with your bedtime injection. Drinking plenty of liquids can also help you feel better.
Many people feel like they have the flu after they begin combination therapy for hepatitis C. This can include:
- Muscle aches
- A fever
- Feeling tired.
These symptoms are usually worse at the beginning of the therapy but get better over time. Many people will have these symptoms 6 to 12 hours after an injection. To help prevent or reduce these symptoms, you should take your injection a few hours before bedtime. This may help you to sleep through many of the flu-like symptoms.
You can also take 1 to 2 regular strength Tylenol® every six hours for the first few days of the therapy. However, don't take more than 6 regular Tylenol in any 24-hour period. After the first few days, try to take one Tylenol when you administer your injection. If you have a fever or chills when you wake up in the morning, try taking one Aleve® and one Tylenol with your bedtime injection.
Drinking 10 to 16 glasses of water, juice, or other clear caffeine-free liquids each day can also help you feel better.